Texas, 2014

Tornadoes in Texas, June 27, 2014

June 27, 2014 · NWS HGX · 2 events in 1 county or zone

Meteorological conditions were favorable during the late morning hours for regional funnel cloud and tornado formation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Meteorological conditions were favorable during the late morning hours for regional funnel cloud and tornado formation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 27, 9:03 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 27, 9:03 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 AM CDT FRI JUN 27 2014

.DISCUSSION...
GOES SOUNDER PW IMAGERY AND AREA SOUNDINGS SHOW 1.8-2.1" PW'S TO
WORK WITH TODAY. STARTING TO SEE SCT DEVELOPMENT OUT THERE NOW AND
ANTICIPATE PRECIP TO INCREASE IN AREAL COVERAGE AS TEMPS CLIMB
INTO THE MID & UPPER 80S. FOR THE UPDATE: JUST SOME INSIGNIFICANT
TWEAKS TO 1ST PERIOD GRIDS BASED ON LATEST TRENDS.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  74  91  77  93 /  30  20  20  20  20
HOUSTON (IAH)              87  76  89  78  92 /  60  20  40  20  20
GALVESTON (GLS)            86  81  87  82  90 /  40  20  30  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 27, 3:07 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 AM CDT FRI JUN 27 2014

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
407 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. LOCALIZED STRONG
CELLS AND HEAVY RAIN ARE A POSSIBILITY. IT WILL BECOME BREEZY AREA
WIDE...AND AS A RESULT SOME HIGHER SURF AND ELEVATED RIP CURRENTS ARE
POSSIBLE ALONG THE GULF BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVER THE WEEKEND...THE AREA SHOULD SEE GRADUALLY DECREASING STORM COVERAGE
AS MOISTURE LEVELS LOWER A BIT. IT WILL CONTINUE TO BE SOMEWHAT BREEZY...AND
THIS WILL CONTINUE TO BRING AN ELEVATED THREAT FOR HIGHER SURF AND RIP
CURRENTS ALONG THE GULF BEACHES. BEGINNING ON MONDAY...EVEN LOWER MAINLY
AFTERNOON RAIN CHANCES ARE ANTICIPATED AS UPPER LEVEL RIDGING BUILDS
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 9:53 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 AM CDT FRI JUN 27 2014

TXZ178-179-200-271630-
SAN JACINTO TX-POLK TX-LIBERTY TX-
1053 AM CDT FRI JUN 27 2014

...SPECIAL WEATHER STATEMENT...

AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TARKINGTON PRAIRIE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SHEPHERD...ROMAYOR AND TARKINGTON PRAIRIE.

LAT...LON 3021 9495 3024 9507 3057 9511 3054 9480
TIME...MOT...LOC 1552Z 187DEG 13KT 3031 9500
Special weather statement, Jun 27, 9:56 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 AM CDT FRI JUN 27 2014

TXZ200-271645-
LIBERTY TX-
1056 AM CDT FRI JUN 27 2014

...SPECIAL WEATHER STATEMENT...

AT 1055 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KENEFICK...OR NEAR DAYTON...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN LIBERTY...DAYTON...KENEFICK...DAYTON LAKES...TARKINGTON
PRAIRIE AND MOSS HILL.

LAT...LON 3002 9483 3003 9496 3037 9501 3033 9470
TIME...MOT...LOC 1555Z 187DEG 13KT 3010 9489

The radar

The Houston radar (KHGX), 75 km away, was scanning. The volume nearest the first event began at 16:07 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Liberty

When
June 27, 10:07 AM CST to 10:12 AM CST
Where
Liberty County, 6.27 mi WNW of Kenefick
Rating
EF0
Path length
0.01 mi
Path width
20 yd
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
30.134, -94.927

A brief tornado downed trees that caused minor damage to a home, its carport and garage.

Tornado, Liberty

When
June 27, 10:24 AM CST to 10:27 AM CST
Where
Liberty County, 6 mi E of Cleveland
Rating
EF0
Path length
0.03 mi
Path width
25 yd
Reported by
Emergency Manager
Coordinates
30.350, -94.999

The local law enforcement reported a tornado just east of the municipal airport.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528939, 528940.